Journal of Mathematical Biology

, Volume 27, Issue 6, pp 609–631

Predator-prey populations with parasitic infection

  • K. P. Hadeler
  • H. I. Freedman


A predator-prey model, where both species are subjected to parasitism, is developed and analyzed. For the case where there is coexistence of the predator with the uninfected prey, an epidemic threshold theorem is proved. It is shown that in the case where the uninfected predator cannot survive only on uninfected prey, the parasitization could lead to persistence of the predator provided a certain threshold of transmission is surpassed.

Key words

Predator-prey Parasite-mediated persistence Epidemic threshold 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • K. P. Hadeler
    • 1
  • H. I. Freedman
    • 2
  1. 1.Lehrstuhl für BiomathematikUniversität TübingenTübingenFederal Republic of Germany
  2. 2.Applied Mathematics Institute, Department of MathematicsUniversity of AlbertaEdmontonCanada

Personalised recommendations